How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff, GP
Category: Medical
Satisfied Customers: 3920
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Medical Question Here...
Elliot Ruff is online now

I’m suffering very badly after quitting diazepam. I can’t

Customer Question

I’m suffering very badly after quitting diazepam. I can’t sleep or think about anything except how scared I feel. What should I do?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I talk to my doctor every 2 weeks and I am on 50mg quetiapine a night but it isn’t helping. I want to call and ask for help but I don’t know what help they can give me.
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I am just scared I’ve broken my brain forever.
Submitted: 18 days ago.
Category: Medical
Expert:  Elliot Ruff replied 18 days ago.

Good morning, I am Dr Ruff, thank you for contacting us today

Expert:  Elliot Ruff replied 18 days ago.

I am very sorry to hear you are not feeling well.

Had you stopped Diazepam recently? What dose were you taking?

Customer: replied 18 days ago.
Thank you. I was taking a lot and it was I prescribed, bought on the internet. I tapered from 40mg to nothing over a few months stopping on April 9th but the last three days have been truly terrifying. I know this is my own fault but I have been so stressed and depressed. I’m at what I feel is a breaking point after nearly 4 nights with no sleep. I want to go and get the diazepam out of the bin outside and take one so much but I’m worried I will make things even worse.
Customer: replied 18 days ago.
Sorry it should read it was “unprescribed “.
Customer: replied 18 days ago.
I had been taking it roughly 8 months, increasing my dose.
Expert:  Elliot Ruff replied 18 days ago.

Thanks for this. It is easy to blame yourself, but you took it for a reason, and unfortunately the medication is addictive.

As you tapered to nothing on the 9th then I do not suspect this is a withdrawal at least. It is more that you felt like this before, and that is what you took the diazepam for.

You just need to find the way forward in managing your mental state. I would therefore suggest you have your Quetiapine reviewed with your GP regarding the dose. You should also arrange counselling.

Unfortunately diazepam may help in the short term, but long term it will cause you harm.

Customer: replied 18 days ago.
Thank you very much for your advice, I will call my GP. Have a lovely day.
Expert:  Elliot Ruff replied 18 days ago.

And you, that is my pleasure, all the best with this.